I had a 10 pound ovarian cyst removed last year. They also had to remove my right ovary because of the damage the cyst caused it. I was very emotional for the first few months, mostly because I was angry about being ignored for 2 years, with that huge growth in my gut just because of no medical insurance. Anyway, in this last 6 months I have been suffering from irregular periods and a neverending yeast infection. The yeast has now spread to my skin in spots. Is this a side effect of the hormone change occurring in my body or is this another problem I should look into?
Usually when a person has one ovary removed and one ovary left, after about 3 months the ovary that is remaining will take over and regulate periods as if you had two. I don't know how the yeast infection would be related to having an ovary removed, although there of course is an initial mis-regulation of hormones. As far as the irregular periods go, did you have any problems with that prior to having the ovary removed? I would definitely check with my doc. If you don't like the doc you have, then change to a different one.
Good Luck and let us know how you make out
I agree with the post above. I haven't experienced hormonal problems. I don't think having your ovary removed is at all related to your yeast infections. Have you consider any other alternatives to deal with the infections??
I am sorry you are having these ongoing problems, it doesn't seem fair does it?
That was a big cyst. Do you have any health coverage now? Are you being monitored? If you have had a cyst, your odds are higher of having more, and you should be pro-active about your health.
Try to turn the anger around and look after yourself! (I don't blame you for being emotional though, that was a very traumatic experience for you).
If your periods are irregular, see your doctor. I was put on the pill to try to give my body a bit of a break. Maybe you need some hormone testing... try to get the bottom of it.
Do you look after your health? I got my act together after my first ovary removal, stopped smoking, lost weight, ate better, got in shape, did self hypnosis, and made an effort to be more healthy. It's hard but it's worth it.
Your yeast infection... how do you know for sure it is a yeast infection? Six months is far too long to be suffering with anything like that. It could be (how the heck do you spell this) clamydia or any type of bacterial infection, you won't know until you are tested and checked out. It could be a skin disease, even something like ringworm or impetago. Sorry I spelled that wrong too.
I would not say for sure if this hormone based, I think you need to see a doctor and have all your concerns addressed.
I had a large dermoid and right ovary removed in Dec 07 and was starting to feel better, but then seem to have slipped back and been v emotional and tired, feel pre-menstrual a lot and difficulty sleeping sometimes. I've not started ovulating properly yet and the doc reckons that some of my hormonal problems may also be down to the Mirena IUD I had fitted at the same time as my op. Just wondered with your yeast inflection, whether your contraceptive could be a contributing factor too?
Not to butt in, but, are you sure the IUD is a good idea? From what I have read, and from hearing some not so great experiences from a few of my friends who had them, and based on the fact that you had the the dermoid and ovary removal, I would opt for a less invasive form of birth control if I was you. Gee sorry that sentence was so long!
To be honest, I am surprised your doctor would do that, you would think he would give your body time to recover. Have you researched the Mirena?
Hope you feel better!
Yup. Am currently investigating getting it removed. Have been advised to give it another 2 months to see if hormones settle down. Having read up on it now I agree that it was not wisest chocaf for me. Ho hum. We live and learn! Hope you get your problems sorted v soon. Let me know how you get on.
just wanted to ask if you were still having problems from what you said in the post in 2007.
I had my ovary removed this june 2013, plus a 9cm dermatoid cyst.
Before the operation I had the mirena coil in for 11 years and had so many emotional problems including tummy problems, thrush every month etc.. I am now on no contraception only going to use condoms but I have just had surgery and I am still a little worried.I had the coil removed april and still not had periods. for last 3 days I have had very brown stuff when I wipe. I have been to doctors and taken urine and blood samples, I am 31. since operation I have been having hot flushes and only past few days been very emotional.
hope your well..
I had my right ovary removed 3 months ago because of a SST tumour. it was the worst experience of my life. The first period was awful it lasted 12 days and I had the worst cramps but the second one very good short and painless.
However since my second period I am bleeding in between (brown discharge mostly with a streak of red) for 2/3 days and then it stops? have any of you experiences this? I also get extremely bad cramps coming down from my belly button and left leg.
Not sure if it's related but my I suffer from indigestion and diarrhoea during that as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.